Jump to content

Meds Lose Effect


Recommended Posts

I've been on Sectral for about 3 weeks or so. I started at 200mg once a day. It would put my pulse low in the morning/afternoon and then by the evening while I'm at work it was back up. So, my doctor decided to increase it to keep it from getting high in the evening...now 200mg twice a day.

I figured I would find my pulse being lower in the morning for sure. But, now my pulse keeps getting high all the time again. I'll just walk into the kitchen, feel sick..and my pulse will be like 108 or so. While at work it's hanging around 100-130. I know that's not too bad, but I get very sick if it's in the 100's at all.

So, I can't figure out why it's started to become weaker instead of stronger in my system. The same happened with the Inderal when I took it. The lowering pulse effect lasted a couple weeks and then it was like I wasn't even taking anything. I thought it was because of the Keflex I took at the time because as soon as I took that my symptoms were out of control...and then when it was completed, the Inderal stopped helping at all.

Has this happened to others too?

Link to comment
Share on other sites

Guest dionna

yeah i agree most definately. my meds either quit working for me or they become worse than the actual condition. take for example the propanonol beta blocker i took. it was the first drug that i was given and for the first 3 months it was great! i didn't pass out even once. then all of a sudden it hit me! i layed in my rack for almost 2 months unable to stand on my own and unable to stay awake. my roommate at the time woke me up to take my meds (bad move), eat, use the bathroom and to shower. she had to literally hold me on the throne and help me in the shower. talk about humility. humble very quickly. she or someone else would get me to take me to the BAS station to let corpsman give me IVs. i was in the marine corps at the time. i talk about the marine corps a lot but i really miss it a lot. sorry if that offends anyone. so anyway, sometimes i also take "breaks" from drugs so to speak to see if they might last longer in the effect. just talk to your doctor and make sure the doc listens i know some of us have problems with that. but i do wih you the best of luck and don't give up on that "miracle pill" we are always dreaming of.

dionna

Link to comment
Share on other sites

Each time I read a post here it amazes me the similarities in conditions. I have had a problem of what my dr says my body builds up a tolerence to the medicine and fights it off, or else it just quits working for me. They change my medicine every 3-6 months.. Although I will say so far...knock on wood...*whispering so the medicine devil won't here*..that cymbalta has helped with the dizziness more than the others.. :) But the bp medicine constantly gets changed it seems. And 4 months to go before seeing Dr Grubb in September.. :) whoo hooo~~

jan

Link to comment
Share on other sites

It took me several weeks to tritrate my Midrodrine up. I started with 1/2 tablet (5mg) and worked up to 3/ day in a month. After several months I found increasing to 3.5 tablets helped. Luckily most of the side effects only lasted for a few days each time I increased the dose. It seems stable now and it is definitely helping.

Link to comment
Share on other sites

Do you think that maybe the beta blocker is putting your bp too low, so your heart rate goes up to compensate for it?? I was on Toprol and in the mornings when I went to get out of bed my heartrate would soar and I felt like I was going to pass out. I went to my cardio about it and he said it was because my bp was bottoming out...We adjusted the dose and I was put on at the time Florinef and seemed to do alot better.

I know this may not be whats going on with you, but I am just sharing my story! Oh do you think that a long acting beta blocker might help?

Jacquie

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...